Alert archive / New Mexico / Wind Advisories in 2011

Wind Advisory 6, NWS Albuquerque, NM

February 24, 2011

NWS Albuquerque, NM issued this wind advisory at Feb 24, 2011, 3:39 AM MST. It took effect at Feb 24, 2011, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 3:39 AM MST (10:39 UTC)
In effect from
Feb 24, 2011, 11:00 AM MST
Expired
Feb 24, 2011, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS75 KABQ 241039
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MST THU FEB 24 2011

NMZ521>523-526-533-535>537-539-241900-
/O.NEW.KABQ.WI.Y.0006.110224T1800Z-110225T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
339 AM MST THU FEB 24 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* LOCATION...EXPECT HAZARDOUS WINDS ACROSS THE SUMMITS AND EASTERN
  SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS
  MAINLY SOUTH OF INTERSTATE 40.

* WINDS...EXPECT WEST TO NORTHWEST WINDS TO 35 MPH WITH FREQUENT
  GUSTS TO 50 MPH. 

* TIMING...WIND SPEEDS WILL INCREASE STEADILY THROUGH LATE MORNING
  WITH GUSTS DEVELOPING BY EARLY AFTERNOON. WIND SPEEDS WILL PEAK
  BETWEEN 1 PM AND 4 PM MST. 

* VISIBILITY...EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST.

* LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW
  ACROSS ROADS. EXPECT GUSTY CROSS WINDS ON NORTH SOUTH ORIENTED
  ROADS INCLUDING STATE ROAD 41 AND HIGHWAY 285...HIGHWAY 84...AND
  STATE ROADS 20...206...AND 209. EXPECT STRONG WINDS ACROSS
  INTERSTATE 40 FROM TIJERAS TO MONTOYA...OR FROM MILE POST 170 TO
  MILE POST 310.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
2 follow-up statements
874 
WWUS75 KABQ 241827
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 AM MST THU FEB 24 2011

NMZ521>523-526-533-535>537-539-250100-
/O.CON.KABQ.WI.Y.0006.000000T0000Z-110225T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
1127 AM MST THU FEB 24 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. 

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL
  MOUNTAINS AND PORTIONS OF THE EAST CENTRAL PLAINS.

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50
  MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING
  HOURS. WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM.

* VISIBILITY...EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST.

* LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE
  VEHICLES ON NORTH TO SOUTH OR NORTHEAST TO SOUTHWEST ORIENTED
  ROADS...INCLUDING HIGHWAYS 54...70 AND 20. WATCH FOR LOOSE
  OBJECTS BECOMING AIRBORNE AND BLOWING ACROSS ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
813 
WWUS75 KABQ 250033
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 PM MST THU FEB 24 2011

NMZ521>523-526-533-535>537-539-250145-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-110225T0100Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY-
533 PM MST THU FEB 24 2011

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. 

STRONG WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA...THEREFORE
THE WIND ADVISORY WILL EXPIRE AT 6 PM. WEST WINDS OF 15 TO 25 MPH 
WITH GUSTS UP TO 35 MPH WILL CONTINUE FOR THE NEXT COUPLE HOURS
BEFORE DIMINISHING LATER THIS EVENING.

$$

GUYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:19 AM MST, 20 minutes earlier.

Area forecast discussion, Feb 24, 3:19 AM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 AM MST THU FEB 24 2011

.DISCUSSION...
QUICK SHORTWAVE PASSING ACROSS NORTHERN NEW MEXICO PROVIDING
ENOUGH MUSCLE TO TOUCH OFF SOME SHOWERS OVER THE NORTHERN
MOUNTAINS OVERNIGHT...AS COOLER CIRCULATION BETWEEN SURFACE HIGH
OVER NORTHERN ARIZONA AND SURFACE LOW OVER THE TEXAS PANHANDLE
OVERSPREADS THE EASTERN PLAINS. TIGHTER SURFACE PRESSURE GRADIENT
ACROSS THE EASTERN PLAINS WILL SET UP WINDY AFTERNOON MAINLY SOUTH
OF INTERSTATE 40...WITH ATTENDANT CRITICAL FIRE WEATHER AS GUSTY
WINDS HOOK UP WITH LOW HUMIDITIES.

MODELS...IN GOOD AGREEMENT THROUGH MIDWEEK NEXT WEEK...WITH SOME
TIMING AND PLACEMENT DIFFERENCES AND CORRESPONDINGLY REDUCED
FORECAST CONFIDENCE FOR THE LAST HALF OF THE UPCOMING WORK WEEK.
PLAUSIBLE SOLUTION MOVES SHORTWAVE EASTWARD TO THE TEXAS PANHANDLE
BY THIS AFTERNOON WITH FLOW ALOFT SHIFTING NORTHWEST AND REMAINING
BREEZY THROUGH THIS EVENING. TIGHT WEATHER SYSTEM TAKING SHAPE
OVER VANCOUVER ISLAND ON THE CANADIAN WEST COAST WILL MOVE ACROSS
SAN FRANCISCO BAY SATURDAY...WITH FLOW OVER NEW MEXICO BACKING TO
THE SOUTHWEST AND INCREASING SPEED. QUICK SYSTEM MOVE TO CENTRAL
ARIZONA SATURDAY NIGHT...AND THENCE AN EASTWARD PUNCH ACROSS NEW
MEXICO ON SUNDAY WILL SET UP A WEEKEND WINTER WEATHER EVENT FOR
CENTRAL AND WESTERN SECTIONS OF THE STATE. WEATHER SYSTEM SHOULD
EJECT TO THE TEXAS PANHANDLE LATE SUNDAY NIGHT AND SET UP TRAILING
NORTHWEST FLOW ALOFT TO START MONDAY. WEAK RIDGING INTO TUESDAY
WITH BASIC ZONAL FLOW MAINTAINING THE PATTERN THROUGH WEDNESDAY.
MODEL DISHARMONY EMERGING THURSDAY...WITH ECMWF COLLEAGUES DIGGING
WEAK TROUGH OVER NEW MEXICO WITH GFS KEEPING TROUGH OFFSHORE
CALIFORNIA AND MAINTAINING RIDGE OVER NEW MEXICO FOR THURSDAY. GFS
TROUGH ARRIVES OVER NEW MEXICO FRIDAY...AS ECMWF SOLUTION EJECTS
TROUGH TO THE CENTRAL PLAINS AS RIDGE BUILDS OVER NEW MEXICO. MAY
TAKE ANOTHER RUN OR TWO TO GET THE TIMING DOWN ON THESE FEATURES
AND WILL HOLD STEADY ON LATE WORK WEEK EXTENDED FORECAST FOR NOW.

NEAR TERM...TODAY THROUGH THE WEEKEND...A TAD COOLER TODAY OVER
MOST SPOTS...WITH TEMPERATURES RUNNING 5 DEGREES COOLER MAINLY
OVER THE EASTERN PLAINS TODAY. SHORTWAVE WILL CROSS NORTHERN HALF
OF THE STATE AND EJECT TO THE TEXAS PANHANDLE BY THIS EVENING.
SPOTTY SNOW SHOWER COVERAGE THIS MORNING MAINLY NORTH OF A GALLUP
TO SANTA FE LINE...AND ACCUMULATING SNOW CONFINED TO THE SUMMITS
AND HIGHER SLOPES. SNOW LEVELS WILL RISE DURING THE DAY...CHANGING
LIGHT SNOW TO SPRINKLES FOR MID AND LOWER SLOPES BY AFTERNOON. BIG
STORY WILL BE WIND AND HUMIDITIES MAINLY SOUTH OF INTERSTATE 40
FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. WILL
HOIST WIND ADVISORIES FOR THESE SPOTS TO COVER GUSTINESS THIS
AFTERNOON. LOW HUMIDITIES AND GUSTY WINDS WILL ALSO SET UP RED
FLAG CONDITIONS FOR THIS AFTERNOON OVER THE EASTERN PLAINS. A
LITTLE COOLER OVERNIGHT AS TROUGH MOVES WELL TO THE EAST AND SOME
WEAK NORTHWEST FLOW SHOWS UP AT THE SURFACE OVER THE NORTHERN END
OF THE STATE.

FOR FRIDAY...WARMING TREND PUSHING DAYTIME HIGH TEMPERATURES BACK
TOWARD NORMAL...WITH TEMPERATURES WARMING WELL ABOVE NORMAL OVER
THE EASTERN PLAINS FOR THE LAST DAYS OF FEBRUARY. SPEEDY FLOW
ALOFT BACKING FROM NORTHWEST TO ZONAL DURING THE DAY...WITH A
QUICK BLIP SCRAPE ACROSS THE NORTHERN MOUNTAINS TOUCHING OFF SOME
SHOWERS NEAR THE COLORADO BORDER. DEEPENING SURFACE LOW OVER
NORTHEAST NEW MEXICO WILL TIGHTEN RATCHET ANOTHER CLICK ON SURFACE
PRESSURE GRADIENT...WITH ANOTHER DAY OF ADVISORY LEVEL WINDS
LIKELY ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN
SLOPES...EXTENDING EASTWARD ALONG THE INTERSTATE 40 CORRIDOR
TOWARD TUCUMCARI AND THE TEXAS LINE. WITH WIND AND LOW
HUMIDITIES...MORE CRITICAL FIRE WEATHER ON TAP FOR THE EASTERN AND
NORTHEAST PLAINS ON FRIDAY AFTERNOON. STORM SYSTEM APPROACHING THE
CALIFORNIA COAST FRIDAY NIGHT WILL BACK WINDS ALOFT TO SOUTHWEST
THROUGH THE OVERNIGHT...WITH SNOW SHOWER COVERAGE EXPANDING ACROSS
THE NORTHERN MOUNTAINS...AND SOUTHWARD ALONG THE CONTINENTAL
DIVIDE ACROSS INTERSTATE 40 BY DAYBREAK. ACCUMULATING SNOW MAINLY
OVER THE SAN JUANS AND HIGH PEAKS OF THE CHUSKA MOUNTAINS BY MORNING.

FOR SATURDAY...STORM CENTER MOVING SOUTHWARD UP THE SAN JOAQUIN
VALLEY IN SOUTH CENTRAL CALIFORNIA TO CENTRAL ARIZONA BY SATURDAY
NIGHT. INCREASING CLOUD COVER AND STRONG SOUTHWEST WINDS ALOFT WILL
REINFORCE SHOWER COVERAGE NORTH AND WEST OF A GRANTS TO RATON
LINE...WITH SHOWERS SPILLING OVER INTERSTATE 40 FROM THE
CONTINENTAL DIVIDE WEST TO THE ARIZONA LINE. SNOW LEVELS NEAR 7000
FEET WILL DROP TO NEAR THE SURFACE OVER THE WEST SATURDAY NIGHT AS
SHOWER COVERAGE EXTENDS SOUTHWARD ACROSS THE SOUTHWEST
MOUNTAINS...AND EXPANDS EASTWARD ACROSS THE RIO GRANDE VALLEY TO
THE CENTRAL MOUNTAIN CHAIN. HEAVIEST SNOWFALLS WILL BE A COUPLE
INCHES OR BETTER OVER THE SAN JUAN MOUNTAINS...AND ACROSS THE WEST
FACING SLOPES OF THE CONTINENTAL DIVIDE AND ARIZONA BORDER
COUNTRY. LESSER AMOUNTS FURTHER EAST AND SOUTH. WILL ISSUE SPECIAL
WEATHER STATEMENT FOR NOW TO ALERT OF POSSIBLE WEEKEND TRAVEL OR
OUTDOOR WEATHER ISSUES FOR NORTHERN AND CENTRAL NEW MEXICO. WITH
SNOW WILL COME WIND AS WELL.. AS STRONG WINDS ALOFT AND RAPIDLY
DEEPENING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO AND STRONG
COLD FRONT BLASTS INTO THE STATE SATURDAY NIGHT. EARLY SATURDAY
ABOVE NORMAL WARMTH WILL ERODE RAPIDLY AS COLD FRONT SWEEPS EAST.
WITH SATURDAY WINDS AND LOW HUMIDITIES...FIRE WEATHER ISSUES
INCREASE COVERAGE TO THE SOUTHWEST MOUNTAINS...RIO GRANDE
VALLEY...CENTRAL MOUNTAINS...AND YET ANOTHER DAY OVER THE EASTERN
AND NORTHEASTERN PLAINS.

FOR SUNDAY...STORM CENTER OVER NORTHERN NEW MEXICO MOVING TO TEXAS
PANHANDLE BY SUNDAY EVENING. SURFACE LOW STRENGTHENING RAPIDLY
OVER TEXAS WITH HIGH PRESSURE BUILDING OVER ARIZONA WILL SET UP
VERY TIGHT SURFACE PRESSURE GRADIENT UNDER STRONG WINDS ALOFT.
WEST WINDS WILL PUSH UP TOWARD WARNING CRITERIA SPEEDS OVER THE
EASTERN PLAINS MAINLY ALONG AND SOUTH OF INTERSTATE 40. SNOW AND
BLOWING SNOW IN FULL GLORY OVER THE SOUTHWEST MOUNTAINS AND IN
SPOTS ALONG THE CENTRAL MOUNTAIN CHAIN. WITH TEMPERATURES IN
DOUBLE DIGITS BELOW NORMAL FOR THE DAY...SNOW LEVELS WILL BE NEAR
SURFACE FOR CENTRAL AND WESTERN END OF THE STATE...AND WILL TOUCH
THE SURFACE ONLY IN SPOTS TO THE EAST. EXPECTING AN ADDITIONAL
COUPLE OF INCHES OVER THE HIGH SPOTS WEST AND NORTH DURING THE
DAY...WITH AN ADDITIONAL INCH OVER THE CENTRAL MOUNTAINS AND
ADJACENT PLAINS BEFORE SNOW QUITS PROMPTLY BY SUNDAY EVENING. COLD
TEMPERATURES OVERNIGHT NORTH AND WEST...WITH LOWS IN THE TEENS
RETURNING TO THE FORECAST MAP AS SKIES CLEAR FROM SOUTHWEST TO
NORTHEAST.

OUTLOOK...MONDAY THROUGH WEDNESDAY...WARMING TREND PEAKING TUESDAY
AND LEVELING OFF WEDNESDAY LEAVING TEMPERATURES BROADLY ABOVE
EARLY MARCH NORMALS BY MIDWEEK WITH MOSTLY SUNNY SKIES AND PRETTY
MUCH DRY UNDER WEAK RIDGE ALOFT. FIRE WOE EASING SOMEWHAT AS WIND
SPEEDS REDUCE THROUGH FIRST HALF OF WHAT IS SHAPING UP TO BE
FAIRLY BENIGN START TO UPCOMING WORK WEEK.

SHY

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE FORECAST AREA THROUGH
THE NEXT 24 HOURS. BUT ONE EXCEPTION WILL BE THE HIGHER TERRAIN OF N
CENTRAL NM WHERE MT OBSCURATIONS...LOCALIZED MVFR CIGS AND SNOW
RELATED VSBY REDUCTIONS CAN BE EXPECTED THROUGH THE MORNING. SANGRE
DE CRISTOS WILL EVEN SEE MORE LOCALIZED IFR CIGS AS A POSSIBILITY
THROUGH MID OR LATE MORNING BEFORE CIGS RISE SLOWLY. NOTE THAT THESE
CONDITIONS ARE NOT EXPECTED TO AFFECT ANY OF THE TERMINAL FORECAST
SITES. STRONGEST GUSTS OF WIND WILL BE FOUND ALONG AND NEAR A LINE
FROM CLINES CORNERS TO CLOVIS ON THURSDAY WITH A FEW INTRUSIONS
SOUTH INTO LINCOLN COUNTY. GUSTS BETWEEN 35 AND NEARLY 45 KNOTS
WITHIN THIS AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43

&&

.FIRE WEATHER...
SIGNIFICANT FIRE WEATHER GROWING PERIOD STILL ON TAP FOR
SATURDAY...BUT THERE WILL VERY LIKELY BE CRITICAL FIRE WX CONDITIONS
TODAY IN THE E CENTRAL PLAINS AND FRI ACROSS MUCH OF THE E CENTRAL
PLAINS AND WEST INTO THE HIGHLANDS JUST E OF THE CENTRAL MTN CHAIN.
MID LEVEL DRY SLOT...HIGH ENOUGH LAPSE RATES...ABOVE NORMAL
TEMPERATURES AND STRENGTHENING WINDS ALOFT SHOULD LEAD TO THESE
CONDITIONS. SATURDAY LIKELY TO BRING THE LARGEST CRITICAL FIRE WX
COVERAGE...WITH FRI AREA INCLUDED PLUS MIDDLE AND LOWER RIO GRANDE
VALLEY AND THE N GILA REGION. WATCHES AND WARNINGS CONTINUE AS
PREVIOUSLY ISSUED.

PACIFIC TROUGH ALOFT SPREADING SOME HIGHER RH AND ISOLATED TO
OCCASIONALLY SCATTERED...MOSTLY LIGHT...SNOW ACROSS N CENTRAL AND NW
NM. FEW IF ANY LOCALES WILL MANAGE WETTING AMTS OF PCPN. INCREASED
WIND SPEEDS EVEN A BIT MORE AGAIN ACROSS MUCH OF E HALF OF NM THIS
AFTN WITH THE RESULT THAT THE FAR SOUTHERN PORTIONS OF ZONE 104 MAY
SEE UP TO 3 HOURS OF CRITICAL FIRE WX CONDITIONS THIS AFTN. THIS
AREA WILL BE MONITORED CLOSELY TO SEE IF LONGER DURATION OR LARGER
ZONE COVERAGE MAY NECESSITATE INCLUSION OF THAT ZONE IN WARNING
TODAY...BUT FOR NOW WILL LEAVE OUT. HUMIDITY VALUES WILL TREND
SLIGHTLY HIGHER...BUT NOT ENOUGH TO ELIMINATE CRITICAL HUMIDITY
MINIMUMS IN ZONE 108. BUT LAPSE RATES WILL REMAIN HIGH ENOUGH THERE
TO HELP ENSURE SEVERAL HOURS OF RED FLAG CONDITIONS.

WEATHER MODELS REMAIN CONSISTENT WITH STRENGTHENING THE UPPER LEVEL
FLOW THURSDAY NIGHT AS THE OVERALL FLOW BECOMES MORE ZONAL OVER THE
SOUTHWEST. HUMIDITY RECOVERY TONIGHT IS EXPECTED TO BE POOR TO
MODERATE ACROSS THE SOUTHERN THIRD BUT GENERALLY GOOD ACROSS THE
NORTHWEST.

CONFIDENCE STILL GOOD FOR STRONGER UPPER LEVEL FLOW OVER A LARGE
PORTION OF THE STATE ON FRIDAY. MODELS SHOW A FREE AIR 10000 FOOT
WIND BETWEEN 30 TO 45 MPH MUCH OF NM...MAKING FOR ANOTHER WINDY TO
VERY WINDY DAY AS THESE WINDS TO A FAIR DEGREE MIX DOWN TO THE
SURFACE. TEMPERATURES ACROSS THE EASTERN PLAINS STILL LOOK TO REACH
GENERALLY 5 TO 11 DEGREES ABOVE NORMAL. THE DRY SLOT IS ALSO
EXPECTED TO EXPAND NORTH AND EASTWARD AND SHOULD PROVIDE SINGLE
DIGIT HUMIDITY MINIMUMS TO SOUTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA. THIS WOULD BE FOLLOWED BY POOR HUMIDITY RECOVERIES
ACROSS A LARGE PORTION OF THE SOUTH AND EAST FRIDAY NIGHT.

BY SAT THE UPPER FLOW IS EXPECTED TO TURN MORE SOUTHWESTERLY
AHEAD OF A VIGOROUS PACIFIC TROUGH. LAPSE RATES WILL STEEPEN
ACCORDINGLY AND GENERALLY RANGE BETWEEN 7 AND 8.5 DEGREES C BETWEEN
850 TO 500 MB...QUITE STEEP FOR THIS TIME OF THE YEAR. MAXIMUM
TEMPERATURES SHOULD ALSO CONTINUE ABOVE TO WELL ABOVE NORMAL
FAVORING THE EASTERN PLAINS DUE TO DOWNSLOPE FLOW HEATING EFFECTS.
THIS COULD BE THE MOST EXPANSIVE CRITICAL CONDITIONS FOR THIS YEAR
SO FAR. ONE LIMITING POTENTIAL STILL LOOKS TO BE TIMING OF THE
PACIFIC TROUGH AND ABUNDANT CLOUD COVER AHEAD OF IT.

IMPROVING CONDITIONS AREAWIDE SUN AS CLOUD COVER INCREASES AND
TEMPERATURES COOL. IF CRITICAL CONDITIONS WERE TO OCCUR...THEY WOULD
PROBABLY BE FOUND ACROSS PORTIONS OF THE SOUTHEAST PLAINS. BUT
CONFIDENCE IS LOW TO MODERATE FOR SUNDAY. MODELS STILL DEPICT SOME
WETTING PRECIPITATION CHANCES ACROSS THE WESTERN HALF SUNDAY INTO
SUNDAY NIGHT. LONG RANGE MODELS REMAIN DRIER AND WARMER FOR MOST OF
NEXT WEEK. VENTILATION ALSO DOES NOT LOOK TO BE TOO MUCH OF A
CONCERN FOR MOST OF NEXT WEEK. THE MODELS HAVE SHOWN THIS TREND THE
PAST COUPLE OF DAYS.

43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  46  26  51  30 /  10   5   5  10
DULCE...........................  43  19  45  21 /  10  10  20  20
CUBA............................  44  20  49  23 /  10   5  10  10
GALLUP..........................  44  22  48  25 /   5   5   5  10
EL MORRO........................  43  20  50  24 /   5   5   5   5
GRANTS..........................  48  21  55  23 /   5   5   5   5
QUEMADO.........................  48  23  55  24 /   0   0   0   5
GLENWOOD........................  58  26  63  25 /   0   0   0   0
CHAMA...........................  38  13  42  15 /  20  10  20  20
LOS ALAMOS......................  44  25  51  28 /  10   5   5   5
PECOS...........................  46  23  50  27 /   5   0   0   5
CERRO/QUESTA....................  42  17  46  20 /  10   5   5  10
RED RIVER.......................  35  14  40  17 /  20   5   5  10
ANGEL FIRE......................  37  15  42  19 /  10   5   5  10
TAOS............................  44  21  50  23 /  10   5   5  10
MORA............................  42  20  49  25 /   5   5   5   5
ESPANOLA........................  53  22  56  25 /   5   5   5   5
SANTA FE........................  48  24  53  28 /   5   5   5   5
SANTA FE AIRPORT................  51  23  55  26 /   5   5   5   5
ALBUQUERQUE FOOTHILLS...........  54  28  57  31 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  54  30  59  34 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  26  60  30 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  55  28  59  32 /   5   5   5   5
LOS LUNAS.......................  58  25  63  29 /   0   0   0   0
RIO RANCHO......................  55  27  60  31 /   5   5   5   5
SOCORRO.........................  60  29  67  34 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  49  25  53  29 /   5   0   0   0
TIJERAS.........................  53  25  58  29 /   5   0   0   0
MORIARTY/ESTANCIA...............  50  24  57  27 /   0   0   0   0
CLINES CORNERS..................  48  26  54  28 /   0   0   0   0
GRAN QUIVIRA....................  53  29  59  31 /   0   0   0   0
CARRIZOZO.......................  55  28  62  33 /   0   0   0   0
RUIDOSO.........................  47  34  54  39 /   0   0   0   0
CAPULIN.........................  48  20  53  24 /   5   5   5   5
RATON...........................  52  20  56  24 /   5   5   5   5
SPRINGER........................  53  22  58  25 /   5   5   5   5
LAS VEGAS.......................  48  25  56  30 /   5   0   0   5
CLAYTON.........................  51  23  60  27 /   5   5   5   5
ROY.............................  53  26  60  29 /   5   5   5   5
CONCHAS.........................  62  31  67  34 /   5   0   0   0
SANTA ROSA......................  60  30  66  34 /   5   0   0   0
TUCUMCARI.......................  62  30  69  34 /   5   0   0   0
CLOVIS..........................  61  30  69  34 /   0   0   0   0
PORTALES........................  62  30  69  35 /   0   0   0   0
FORT SUMNER.....................  63  30  71  35 /   0   0   0   0
ROSWELL.........................  69  30  75  35 /   0   0   0   0
PICACHO.........................  61  30  68  38 /   0   0   0   0
ELK.............................  55  33  62  38 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>109.

RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ108.

WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR
THE FOLLOWING ZONES...NMZ521>523-526-533-535>537-539.

&&

SHY/43
Hazardous weather outlook, Feb 23, 5:41 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MST WED FEB 23 2011

NMZ501>540-241300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EAST
CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP OVER THE EAST
CENTRAL PLAINS EACH DAY THURSDAY THROUGH SUNDAY...WITH WIND SPEEDS
INCREASING EACH DAY. WEEKEND WIND SPEEDS MAY REACH DANGEROUS
LEVELS...ESPECIALLY ON SUNDAY...OVER CENTRAL AND EASTERN NEW
MEXICO. SNOWFALL BEGINNING FRIDAY OVER NORTHERN NEW MEXICO WILL
EXPAND EASTWARD TO INTERSTATE 25 AND SOUTHWARD ALONG THE
CONTINENTAL DIVIDE AND ACROSS INTERSTATE 40 THROUGH THE WEEKEND.
ALTHOUGH HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME...WEEKEND
SNOW ON ROADS MAY CREATE TRAVEL DIFFICULTY OVER NORTHERN AND
WESTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

In the hours before

Special weather statement, Feb 24, 3:20 AM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
320 AM MST THU FEB 24 2011

NMZ501>529-533-539-540-250000-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHUSKA MOUNTAINS-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-FAR NORTHWEST HIGHLANDS-
GUADALUPE COUNTY-JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-RATON RIDGE/JOHNSON MESA-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
SOUTHWEST CHAVES COUNTY-SOUTHWEST MOUNTAINS-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
320 AM MST THU FEB 24 2011

...WINTER WEATHER ACROSS CENTRAL AND WESTERN NEW MEXICO OVER THE
WEEKEND...

A WINTER STORM OFF THE CANADIAN WEST COAST WILL MOVE RAPIDLY DOWN
THE WEST COAST TO WESTERN ARIZONA BY THIS WEEKEND...TO SPREAD A
BLUSTERY ROUND OF SNOW AND BLOWING SNOW ACROSS MUCH OF WESTERN AND
CENTRAL NEW MEXICO.

RAIN WILL CHANGE RAPIDLY TO SNOW BY LATE SATURDAY AFTERNOON NEAR
THE ARIZONA BORDER...AND EXPAND QUICKLY TO THE CONTINENTAL DIVIDE...
THE SANGRE DE CRISTO MOUNTAINS...AND ACROSS THE NORTHERN MOUNTAINS
OVERNIGHT SATURDAY. AS THE STORM CENTER MOVES SQUARELY ACROSS NEW
MEXICO ON SUNDAY...SNOW COVERAGE WILL EXPAND EAST AND SOUTH ALONG
THE CENTRAL MOUNTAIN CHAIN...WITH ADDITIONAL FRESH SNOW OVER WESTERN
AND NORTHERN NEW MEXICO.

EXPECT HEAVIEST SNOW ACCUMULATIONS OVER THE SAN JUAN MOUNTAINS NEAR
THE COLORADO BORDER...WITH LESSER AMOUNTS OVER SUMMITS AND HIGH
COUNTRY SLOPES OF THE WESTERN AND CENTRAL MOUNTAINS. DAYTIME VALLEY
RAIN SHOWERS WILL CHANGE OVER TO SNOW DURING THE OVERNIGHTS.

GUSTY WINDS SATURDAY NIGHT AND SUNDAY WILL PRODUCE AREAS OF
BLOWING AND DRIFTING SNOW ACROSS THE SOUTHWEST AND WESTERN
MOUNTAINS...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND OVER
THE SANGRE DE CRISTO RANGE.

SOME UNCERTAINTY REMAINS ON THE TRACK AND TIMING OF THIS STORM ON
ITS LONG TRIP FROM WESTERN CANADA TO NEW MEXICO. HOWEVER...THOSE
WITH WEEKEND TRAVEL OR OUTDOOR PLANS IN WESTERN AND CENTRAL NEW
MEXICO SHOULD PLAN ON WINTER CONDITIONS. AS YOU PLAN YOUR WEEKEND...
STAY IN CLOSE TOUCH WITH YOUR PREFERRED WEATHER INFORMATION SOURCE
FOR THE LATEST FORECASTS AND STATEMENTS. THESE INCLUDE YOUR LOCAL
MEDIA...NOAA WEATHER RADIO...AND THE INTERNET AT WEATHER.GOV/ABQ.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:55 PM MSTFire Weather WatchABQ49 hr
Feb 24, 2:55 PM MSTRed Flag WarningABQHarding, San Miguel, Union28 hr
Feb 24, 2:55 PM MSTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more53 hr

Nearby

Wind Advisories in New Mexico, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.